MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number 54-74501
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that when finishing a leg angiogram, upon removal of the sheath, the device began to unravel, and the hub broke away from the body of the sheath.They were able to retrieve the remaining portion of the sheath and there was no blood loss.The patient left the lab in stable condition with no immediate complications.The patient did have multiple previous surgeries at the access site.There was no patient injury and/or require medical or surgical intervention.Additional information was received on 28jun2024: they were able to remove the sheath that broke away.The physician reported the previous surgeries at the access site, likely contributed to the issue after tortuous scar tissue was encountered at the access site upon removal of the sheath.No additional devices or equipment were used with the reported product.
 
Additional Manufacturer Narrative
E3: occupation: rt.A review of the device history record of the product code/lot number combination was conducted with no findings.The sample was not available for assessment.The complaint cannot be confirmed for sheath separation because the sample was not returned for assessment.The exact root cause cannot be determined.The likely root cause of the sheath separation is that the sheath experienced high tensional forces when being pulled out from the artery due to the patient's tortuous scar tissue, causing the sheath to tear.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19827692
Report Number1118880-2024-00112
Device Sequence Number18295942
Product Code DYB
UDI-Device Identifier00389701008851
UDI-Public(01)00389701008851(17)260101(10)0000393407
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Model Number54-74501
Device Catalogue Number54-74501
Device Lot Number0000393407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown